Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Patches of rough skin on body and dandruff on hair and eyebrow. Is it safe to use Antifungal pills?

I seem to be very prone to skin diseases caused by fungi . Patches of rough skin occasionally reoccurs on my face and other parts of my body from time to time. They look like ringworms but doesn t look exactly like it. I used to dab anti-fungi cream on it but there are just too many spots (although small) and I don t have enough time to dab each of them. I also have dandruff not only on my hair but seemingly on my eyebrows as well, and around my nostrils as well. I also have keloid scars. Why am I like this? They re not exactly as worse as what I see on google but still, I can t help but wonder what could possibly be the cause of my problems. I don t think it s in my family because I m the only member who suffers this. And about my problem on my fungi diseases, I m 16, do you think it s safe for me to use anti-fungi pills instead? And why is it that fungi seem more attracted to me than normal persons?
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Geriatrics Specialist 's  Response
hi there
am dr.surendiran
nice to meet you in hcmagic
Treatment of seborrhea (dandruff) is directed at fighting the skin inflammation. This is done either directly, by using cortisone-based creams and lotions (which reduce inflammation), or by reducing the yeast that builds up on scaly areas and adds to the problem. Note, though, that seborrhea is not a yeast infection.
Here are some ingredients in medicated shampoos that you can look for to help control dandruff of the scalp. All are available over the counter.

tar (T/Gel)
salicylic acid
zinc pyrithione (like Head & Shoulders)
selenium sulfide (Selsun Blue)
ketoconazole (Nizoral)
You can use any of these either all of the time or just once or twice a week, depending on how severe your symptoms are. If the problem quiets down or disappears, stop and use nonmedicated shampoos.
hi there
am dr.surendiran
nice to meet you in hcmagic
Answered: Sat, 2 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor